Alert archive / Tennessee / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Nashville, TN

September 9, 2015Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 9, 2015, 1:48 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2015, 1:48 PM CDT (18:48 UTC)
Expired
Sep 9, 2015, 4:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Lawrence County, TN

The radar

The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WGUS54 KOHX 091848
FFWOHX
TNC099-092145-
/O.NEW.KOHX.FF.W.0015.150909T1848Z-150909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 PM CDT
    
* AT 148 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SUMMERTOWN...ETHRIDGE AND HENRYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3539 8757 3545 8731 3543 8721 3534 8722
      3528 8758

$$

GRG
1 follow-up statement
481 
WGUS74 KOHX 092117
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT WED SEP 9 2015

TNC099-092145-
/O.CON.KOHX.FF.W.0015.000000T0000Z-150909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE TN-
417 PM CDT WED SEP 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHERN LAWRENCE COUNTY...

AT 416 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN THIS AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMERTOWN...ETHRIDGE AND HENRYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3539 8757 3545 8731 3543 8721 3534 8722
      3528 8758

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:30 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 9, 12:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CDT WED SEP 9 2015

.AVIATION UPDATE...VCTS WILL CONTINUE TO DEVELOP AND PASS AROUND
THE TAF SITES THROUGH THE AFTERNOON AND EVENING...OTHERWISE VFR
CONDITIONS WILL PREVAIL. AFTER 06Z...MVFR CIGS AND VSBYS WILL MOVE
INTO THE CKV AND BNA AREAS AS AREAS OF RAIN BREAK OUT. THESE
CONDITIONS WILL LAST THROUGH THE REMAINDER OF THE PERIOD WITH THE
RAIN TAPERING OFF AFTER 14Z. FURTHER EAST AROUND CSV...MVFR
CIGS/VSBYS WILL MOVE IN BY 10Z WITH AREAS OF RAIN DEVELOPING BY
12Z. THESE CONDITIONS WILL PERSIST THROUGH THE END OF THE
PERIOD./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      86  70  83  66 /  60  60  50  20
CLARKSVILLE    85  68  82  63 /  60  60  30  10
CROSSVILLE     80  66  77  63 /  70  60  60  40
COLUMBIA       86  68  81  64 /  60  60  60  20
LAWRENCEBURG   86  68  82  65 /  60  60  60  20
WAVERLY        85  68  83  64 /  60  60  40  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 9, 5:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED SEP 9 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

55

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:23 PM CDTSpecial Weather StatementOHXWilliamson37 min
Sep 9, 2:35 PM CDTSpecial Weather StatementOHXHumphreys25 min
Sep 9, 2:49 PM CDTSpecial Weather StatementOHXMacon26 min
Sep 9, 3:23 PM CDTSpecial Weather StatementOHXWilson52 min
Sep 9, 3:32 PM CDTSpecial Weather StatementOHXDavidson43 min
Sep 9, 3:51 PM CDTSpecial Weather StatementOHXPerry24 min
Sep 9, 3:58 PM CDTSpecial Weather StatementOHXWayne47 min
Sep 9, 4:11 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale2 hr
Sep 9, 4:36 PM CDTSpecial Weather StatementOHXWilson24 min
Sep 9, 4:43 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Lewis, Maury and 3 more62 min
Sep 9, 4:50 PM CDTFlash Flood WarningOHXLawrence, Lewis, Maury115 min
Sep 9, 4:55 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Lewis, Maury and 3 more50 min
Sep 9, 5:17 PM CDTAreal Flood AdvisoryOHXMontgomery, Robertson58 min
Sep 9, 6:10 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson50 min

Nearby

Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.